Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

135 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

My wife of 83 is suffering from severe itching (a

Answered by
Dr.
Dr. Dorina Gurabardhi

General & Family Physician

Practicing since :2013

Answered : 5605 Questions

default
Posted on Thu, 10 Jan 2019 in Skin Hair and Nails
Question: My wife of 83 is suffering from severe itching (a deep itchy ache) of the hands, feet, breast, pubic area, and general body for the last three days. She took two Benadryl last night and again this morning with some relief now after an hour.

For the last two months she has had water in the mastoid cavity as shown in a CT scan, causing dizziness and nausa, She has taken 28 Cefdinir antibiotic 300 mg 2 x day for the mastoid problem . She finished taking the Cefdinir two days ago.

Her lips are also swollen and painful (has used Gold Bond Lidocaine for relief from the lip pain, with relief for the most part, but has used it only once).

She takes Omeprazol for acid reflux 20 mg. twice a day.

She takes Hydrachloathyazide 12.5 mg 2 x day for blood pressure and edema.

She takes Lorazapam .25 mg at night to help in sleeping.

She takes Ondansetron 4 mg once in the morning for dizziness and nausea

She took Gabapentin 100 mg 3 x day for back pain, which was stopped one month ago,

She uses coconut oil as face and hand lotion. Uses Metradiazole salve for rosacea once a day (not used for two days).

Recent diet of mild pasta, soup, muffin, canned ham, one diet coke,

Two days ago, she stopped taking everything except Omeprazol, Lorazapam, and Ondansetron in hopes of relief from anything else that could be causing the reaction.

Last night her daughter rubbed her feet and she had some relief, but as soon as the massaging ended, her feet began to react, so much so that she went out into the snow for relief from the intense painful itching reaction under the skin.

She woke up this morning with a small parch of itching on her heel, that quickly spread to other areas of her body. No more sleep, and extreme agitation from the itching.




doctor
Answered by Dr. Dorina Gurabardhi 3 hours later
Brief Answer:
Probably an allergic reaction due to Cefdinir use.

Detailed Answer:
Hello dear and welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

I understand your concern.

The symptoms of your wife seem to be related an allergic reaction.

The allergic reaction can be caused by the use of Cefdinir antibiotic 300 mg.

This is one of the common side effects of Cefdinir.

I suggest your wife to avoid taking this medication.

I see through your query that you have already used Benadryl to relieve the symptoms.

In my opinion,prescribed steroid shots may be needed.

I would recommend to see your doctor for the prescription.

I would also recommend to use hydrocortisone cream for local application.

If she feels difficulties in breathing you should go to the emergency room for the treatment.

Hope I have answered your query. Let me know if I can assist you further.

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on